Alert archive / Illinois / River Flood Warnings in 2010

River Flood Warning 1, NWS St. Louis, MO

January 3, 2010Pike County, Illinois; Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at Jan 3, 2010, 6:39 AM CST for Pike County, Illinois; Marion County, Missouri. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2010, 6:39 AM CST (12:39 UTC)
Expired
Jan 4, 2010, 4:05 PM CST
In force
33 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Pike County, IL, Marion County, MO

The radar

The St Louis radar (KLSX), 123 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Hannibal (HNNM7).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WGUS43 KLSX 031239
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
639 AM CST SUN JAN 03 2010

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...MISSOURI... 


  MISSISSIPPI RIVER AT HANNIBAL AFFECTING PIKE AND MARION COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS BASED ON AN ICE JAM BETWEEN HANNIBAL AND
LOCK AND DAM 22 AT SAVERTON.  DUE TO THE ERRATIC AND UNPREDICTABLE
NATURE OF ICE JAMS...WATER LEVELS MAY FLUCTUATE GREATLY UNTIL THE
ICE JAM BREAKS APART.  

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC149-MOC127-041239-
/O.NEW.KLSX.FL.W.0001.100103T1239Z-100105T0017Z/
/HNNM7.1.ER.100103T0925Z.100103T1800Z.100104T0017Z.NO/
639 AM CST SUN JAN 03 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT HANNIBAL.
* UNTIL MONDAY EVENING.
* AT  6:00 AM SUNDAY THE STAGE WAS 16.2 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 16.4 FEET LATE THIS AFTERNOON 
  AND BEGIN FALLING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER DUE TO 
  THE ICE JAM.
* IMPACT...AT 16.0 FEET...FLOOD STAGE.  DAMAGE BEGINS TO BUILDINGS IN 
  UNPROTECTED LOW AREAS.  MINOR FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/04  01/05  01/06  01/07  01/08

MISSISSIPPI RIVER 
  HANNIBAL         16   16.22      15.2   14.4   13.7   13.2   12.8
3 follow-up statements
872 
WGUS83 KLSX 031756
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CST SUN JAN 03 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
ILLINOIS...MISSOURI...
 

  MISSISSIPPI RIVER AT HANNIBAL AFFECTING PIKE AND MARION COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS BASED ON AN ICE JAM BETWEEN HANNIBAL AND
LOCK AND DAM 22 AT SAVERTON.  DUE TO THE ERRATIC AND UNPREDICTABLE
NATURE OF ICE JAMS...WATER LEVELS MAY FLUCTUATE GREATLY UNTIL THE
ICE JAM BREAKS APART.  

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC149-MOC127-041756-
/O.EXT.KLSX.FL.W.0001.000000T0000Z-100105T1200Z/
/HNNM7.1.ER.100103T0925Z.100103T1700Z.100104T1200Z.NO/
1156 AM CST SUN JAN 03 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT HANNIBAL.
* UNTIL TUESDAY MORNING.
* AT 11:00 AM SUNDAY THE STAGE WAS 16.4 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY MORNING.
* IMPACT...AT 16.0 FEET...FLOOD STAGE.  DAMAGE BEGINS TO BUILDINGS IN 
  UNPROTECTED LOW AREAS.  MINOR FLOODING BEGINS.
* IMPACT...AT 13.0 FEET...A FEW UNPROTECTED LOW LANDS BEGIN TO FLOOD.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/04  01/05  01/06  01/07  01/08

MISSISSIPPI RIVER 
  HANNIBAL         16   16.41      16.0   15.3   14.8   14.4   13.9
549 
WGUS83 KLSX 040301
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
901 PM CST SUN JAN 03 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS
AND MISSOURI...


  MISSISSIPPI RIVER AT

    HANNIBAL
    GRAFTON


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS FLOOD WARNING IS THE RESULT OF ICE JAMS.  DUE TO THE ERRATIC AND
UNPREDICTABLE NATURE OF ICE JAMS...WATER LEVELS MAY FLUCTUATE
GREATLY UNTIL THE ICE JAM BREAKS APART.

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC149-MOC127-050301-
/O.EXT.KLSX.FL.W.0001.000000T0000Z-100105T0600Z/
/HNNM7.1.ER.100103T0925Z.100103T1730Z.100104T0600Z.NO/
901 PM CST SUN JAN 03 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT HANNIBAL.
* UNTIL MONDAY.
* AT 8 PM SUNDAY THE STAGE WAS 16.1 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE 
  OVERNIGHT.
* IMPACT...AT 16.0 FEET...FLOOD STAGE.  DAMAGE BEGINS TO BUILDINGS IN 
  UNPROTECTED LOW AREAS.  MINOR FLOODING BEGINS.

$$

ILC083-MOC183-050300-
/O.EXT.KLSX.FL.W.0002.000000T0000Z-100106T0651Z/
/GRFI2.1.ER.100103T1651Z.100104T0600Z.100105T0651Z.NO/
901 PM CST SUN JAN 03 2010

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GRAFTON.
* UNTIL TUESDAY.
* AT 8 PM SUNDAY THE STAGE WAS 18.5 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST OVERNIGHT AT 18.6 FEET 
  AND SHOULD FALL BELOW FLOOD STAGE MONDAY NIGHT.
* IMPACT...AT 18.0 FEET...FLOOD STAGE.  RIGHT BANK BEGINS TO OVER 
  FLOW...FLOODING FARMLAND.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/04  01/05  01/06  01/07  01/08

MISSISSIPPI RIVER 
  HANNIBAL          16   16.12     15.8   15.0   14.2   14.0   13.9
  GRAFTON           18   18.50     18.5   17.4   16.7   16.5   16.2
765 
WGUS83 KLSX 042206
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
405 PM CST MON JAN 04 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN ILLINOIS
AND MISSOURI...


  MISSISSIPPI RIVER AT HANNIBAL


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.

THE ORIGINAL WARNING WAS PROMPTED BY AN ICE JAM.  WITH TEMPERATURES
EXPECTED TO REMAIN VERY COLD THROUGH THE WEEK...ADDITIONAL ICE JAMS
MAY BE POSSIBLE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

ILC149-MOC127-042235-
/O.CAN.KLSX.FL.W.0001.000000T0000Z-100105T0600Z/
/HNNM7.1.ER.100103T0925Z.100103T1730Z.000000T0000Z.NO/
405 PM CST MON JAN 04 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT HANNIBAL.
* AT 3 PM MONDAY THE STAGE WAS 15.3 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 11:30 PM LATE SUNDAY EVENING.
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING TO NEAR 13 
  FEET BY SUNDAY MORNING.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/05  01/06  01/07  01/08  01/09

MISSISSIPPI RIVER 
  HANNIBAL          16   15.30     15.1   14.7   14.2   13.8   13.5

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 3, 5:01 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Jan 3, 5:01 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
501 AM CST SUN JAN 3 2010

.DISCUSSION...
/336 AM CST SUN JAN 3 2010/

THE MODELS ARE SHOWING NO RELIEF IN THE VERY COLD PATTERN ACROSS
THE REGION...WITH HI LATITUDE BLOCKING THRU GREENLAND INTO THE
NORTH ATLANTIC MAINTAINING A MEAN LONG WAVE TROF ACROSS THE ERN
CONUS THRU NEXT WEEKEND. THE RESULT IS A CONTINUATION OF BELOW TO
WELL BELOW NORMAL TEMPS.

THRU TUES NIGHT...

THE SHORT WAVE TROF WITHIN NW FLOW ALOFT ACROSS THE CENTRAL
PLAINS IN TANDEM WITH LOW LEVEL WAA AND FRONTOGENETICAL FORCING IS
PRODUCING A NICE BAND OF SNOW ACROSS PORTIONS OF WRN MO. METARS
SHOW THE SNOW HAS DEVELOPED AS FAR EAST AS A KMHL-KDMO LINE. LOCAL
RADARS FROM MID MO ARE SHOWING SOME PERIODIC WEAK RETURNS ACROSS
PORTIONS OF MONITEAU AND COLE COUNTIES. MUCH AS ANTICIPATED
PREVIOUSTLY...THE ADVECTION OF DRIER AIR VIA A NELY BOUNDARY LAYER
WIND IS INHIBITING MUCH EWD SPREAD. SEE NO REASON FOR ANY
IMMEDIATE CHANGE AND WILL CONTINUE WITH A MENTION OF LOW POPS AND
FLURRIES ALONG THE SW PERIPHERY OF THE CWA FROM BOONE TO REYNOLDS
COUNTY WITH MEASURABLE SNOWFALL PRIMARILY CONFINED TO AREAS
FURTHER WEST THIS MORNING INTO EARLY AFTERNOON. COLD HIGH PRESSURE
WILL REMAIN LOCKED ACROSS THE REGION TODAY AND THIS COMBINED WITH
CLOUDS SHOULD KEEP THE ARCTIC CHILL GOING STRONG. THIS BIG SURFACE
HIGH WILL BUILD SWD FROM THE UPR MS VLY THRU THE PLAINS AND
CONTINUE TO DOMINATE WELL INTO TUESDAY. TEMPS THRU THIS PERIOD ARE
VERY MUCH A GOOD DOSE OF PERSISTENCE BLENDED WITH THE COLDER MET
MOS. WIND CHILL VALUES AT NIGHT AND INTO THE EARLY MORNING WILL AT
TIMES DROP BELOW -15 ACROSS PORTIONS OF NE MO AND WEST CENTRAL IL.
ADVISORIES WILL MOST LIKELY BE NEEDED AND THE CONSENSUS WITH
SURROUNDING OFFICES IS TO DEFER THIS TO THE NEXT FORECAST PACKAGE.

WEDNESDAY THRU SAT...

THE PATTERN WILL BECOME MORE AMPLIFIED DURING THIS PERIOD WITH
UPPER RIDGING ALONG THE WESTERN NOAM COAST...WHICH WILL IN TURN
RESULT IN MORE DIGGING FOR THE NEXT NW FLOW SYSTEM. THE MODELS ARE
SHOWING A RATHER POTENT UPPER TROF/LOW MOVING FROM THE NORTHERN
ROCKIES ON WED INTO THE MID MS VLY ON THURS. THERE ARE SOME TIMING
AND PLACEMENT DIFFERENCES WITH RESPECT TO THE UPPER LOW PSN...BUT
THE ENVELOPE OF MODELS SOLUTIONS BRING THE TRACK THRU MO.
SYNOPTICALLY THIS TRACK WOULD FAVOR A HIGH PROBABILITY OF
ACCUMULATING SNOWFALL AND AS A RESULT HAVE BOOSTED POPS IN THE WED
NIGHT-THURS TIME FRAME. ADVISORY TYPE CRITERIA SNOWFALL CERTAINLY
APPEARS POSSIBLE GIVEN THE CONSENSUS OF CURRENT SOLUTIONS...HOWEVER
THIS COULD CHANGE FOR THE POSITIVE OR NEGATIVE AS WE PROGRESS
TOWARDS MID WEEK. IN THE WAKE OF THIS TROF/UPPER LOW...ANOTHER
BLAST OF VERY COLD AIR FOR LATE THURS INTO SAT.

GLASS

&&

.AVIATION...
/438 AM CST SUN JAN 3 2010/

FOR THE 12Z TAFS...LOOKING AT SATELLITE AND RADAR TRENDS ALONG
WITH MODEL FORECASTS THE MEASURABLE SNOW ALONG WITH MVFR CIGS
SHOULD REMAIN W OF COU TDA. COU CEILING SHOULD NOT DROP BELOW
3500 FT TDA WITH ONLY INTERMITTENT FLURRIES EXPECTED LOWERING THE
VSBY TO AROUND 6SM. FURTHER E AND NE IN STL...SUS AND UIN THERE
WILL JUST BE A MID LEVEL CLOUD DECK. SHOULD SEE CLEARING IN UIN BY
LATE AFTN OR EARLY EVNG...CLEARING IN STL/SUS EARLY THIS EVNG...
AND IN COU BY LATE EVNG. NELY SFC WNDS WILL GRADUALLY BACK AROUND
TO A NWLY DIRECTION TGT WITH THE PERSISTENT SFC RDG CENTERED
ACROSS THE NRN PLAINS.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jan 3, 4:33 AM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
433 AM CST SUN JAN 3 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
433 AM CST SUN JAN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF LIGHT SNOW TODAY ACROSS PORTIONS OF CENTRAL
MISSOURI. LITTLE IF ANY ACCUMULATION IS EXPECTED.

VERY COLD AIR WILL REMAIN OVER THE AREA AND WHEN COMBINED WITH
THE WIND WILL RESULT IN WIND CHILL VALUES AS LOW AS 10 BELOW
ZERO THIS MORNING ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS. WIND CHILL VALUES WILL PLUMMET AGAIN LATE
TONIGHT THROUGH MONDAY MORNING ACROSS PORTIONS OF NORTHEAST AND
CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS WITH VALUES FROM 10 TO
20 BELOW ZERO.

MODERATE RIVER FLOODING IS ONGOING ALONG PORTIONS OF THE ILLINOIS
RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY COLD AIR WILL REMAIN ENTRENCHED ACROSS THE AREA THROUGH SATURDAY.
ON MONDAY NIGHT AND TUESDAY MORNING AND AGAIN FROM THURSDAY NIGHT
THROUGH SATURDAY MORNING...THE WIND CHILL INDEX WILL BECOME DANGEROUSLY
COLD. WIND CHILL VALUES AS LOW AS 10 TO 20 BELOW ZERO ARE POSSIBLE...
ESPECIALLY ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS.

THERE IS A CHANCE FOR ACCUMULATING SNOW WEDNESDAY THROUGH THURSDAY NIGHT.

MODERATE RIVER FLOODING IS FORECAST TO CONTINUE ALONG PORTIONS OF
THE ILLINOIS RIVER. SEE THE APPROPRIATE FLOOD STATEMENTS FOR
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 11:33 AM CSTRiver Flood WarningLSXJersey13 days
Jan 3, 3:30 PM CSTWind Chill AdvisoryLSXAdams, Brown, Calhoun, Greene, Jersey, Macoupin and 1 more20 hr

Nearby

River Flood Warnings in Illinois, 2010River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.